Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 135, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 12, 2016, 6:31 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 12, 2016, 6:42 PM EDT
- In force
- 11 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
945
WUUS52 KTAE 122231
SVRTAE
FLC037-077-129-122300-
/O.NEW.KTAE.SV.W.0135.160612T2231Z-160612T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
NORTH CENTRAL FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
CRAWFORDVILLE...MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EAST CAMP...POPLAR CAMP...SANBORN...SMITH CREEK AND MORGAN PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3021 8447 3013 8443 2991 8473 3015 8487
TIME...MOT...LOC 2231Z 064DEG 24KT 3016 8450
HAIL...1.00IN
WIND...60MPH
$$
9-FOURNIER1 follow-up statement
627
WWUS52 KTAE 122242
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT SUN JUN 12 2016
FLC037-077-129-122252-
/O.CAN.KTAE.SV.W.0135.000000T0000Z-160612T2300Z/
LIBERTY FL-WAKULLA FL-FRANKLIN FL-
642 PM EDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIBERTY...
SOUTHWESTERN WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3021 8447 3013 8443 2991 8473 3015 8487
TIME...MOT...LOC 2241Z 064DEG 24KT 3013 8458
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:50 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 3:50 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 350 PM EDT SUN JUN 12 2016 .NEAR TERM [Through Tonight]... We are seeing a late start to the convection today. However, we are seeing more coverage now upstream over MS and AL closer to the approaching upper level disturbance. These will continue to approach the area in the northwesterly flow as others develop closer in. We kept PoPs as they were for the later afternoon. Slight chance PoPs continue after 00Z, but everything should be winding down by 02-03Z. Overnight lows will be in the muggy mid 70s. .SHORT TERM [Monday Through Tuesday Night]... In the upper levels a ridge will be over the Southeast U.S. on Monday. Monday night a weak trough will develop near LA/MS. This trough will slowly drift eastward on Tuesday. At the surface a weak cold front will remain north of the region, so the warm moist air mass will remain and cooler drier air will remain to the north. Sea breeze showers and thunderstorms are likely Monday afternoon with POPs ranging from 20 to 40 percent with the best chances near the coast. On Tuesday as the trough approaches rain chances increase starting in the morning hours with POPs around 30 to 40 pecent. In the afternoon POPs increase to around 50 percent inland. Monday will be hot with highs in the mid to upper 90s. The heat index will be 100 to 103 in most locations. Tuesday will be a bit cooler due to increasing cloudiness and rain with highs in the low to mid 90s. The heat index will be 98 to 102. .LONG TERM [Wednesday Through Sunday]... In the upper levels a weak trough will be over the region for most of the forecast period. By Saturday the trough deepens somewhat as a strong low develops off the Mid-Atlantic Coast. With southerly flow rain and thunderstorms are likely mid to late week. POPs around 50 to 60 percent are expected on Wednesday and Thursday. Overnight on Wednesday and Thursday POPs will remain above average around 30 to 40 percent. Friday and Saturday POPs will be around 40 to 60 percent. POPs will be around 30 to 40 percent on Friday night. Rain chances will decrease on Saturday night as a cold front slowly moves through. Temps will be cooler due to increased cloudiness and rain with highs around 90 on most days. Lows will be in the mid 70s until the cold front moves through. && .AVIATION [Through 18Z Monday]... VFR conditions will prevail outside of scattered afternoon thunderstorms. A brief period of MVFR visibility will be possible once again late tonight at VLD. && .MARINE... Light westerly winds will become more southerly on Tuesday night. Winds will increase slightly on Thursday and even more on Thursday night. Winds of 15 to 20 knots are possible on Thursday and Friday nights. && .FIRE WEATHER... There are no fire weather concerns. && .HYDROLOGY... Locally heavy rainfall from scattered showers and thunderstorms over the next several days could lead to localized flooding of low lying and poor drainage areas, especially in urban locations. However, significant rises on the local river system are not anticipated from this activity. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 96 75 93 75 / 20 40 20 40 30 Panama City 78 88 78 87 78 / 20 30 20 30 40 Dothan 75 94 75 92 73 / 20 30 20 50 40 Albany 74 97 75 95 74 / 20 20 20 50 40 Valdosta 73 95 74 94 74 / 20 20 20 50 30 Cross City 75 94 76 92 76 / 20 30 20 30 20 Apalachicola 77 89 78 87 78 / 20 30 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...McDermott LONG TERM...McDermott AVIATION...Wool MARINE...McDermott FIRE WEATHER...Fournier HYDROLOGY...Pullin
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:45 PM EDT | Special Marine Warning | TAE | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.